Jump to ContentJump to Main Navigation
Show Summary Details
In This Section

International Journal of Nonlinear Sciences and Numerical Simulation

Editor-in-Chief: Birnir, Björn

Editorial Board Member: Armbruster, Dieter / Bessaih, Hakima / Chou, Tom / Grauer, Rainer / Marzocchella, Antonio / Rangarajan, Govindan / Trivisa, Konstantina / Weikard, Rudi

8 Issues per year


IMPACT FACTOR 2016: 0.890

CiteScore 2016: 0.84

SCImago Journal Rank (SJR) 2015: 0.298
Source Normalized Impact per Paper (SNIP) 2015: 0.476

Mathematical Citation Quotient (MCQ) 2015: 0.04

Online
ISSN
2191-0294
See all formats and pricing
In This Section
Volume 18, Issue 1 (Feb 2017)

Issues

A Lagrange Regularized Kernel Method for Solving Multi-dimensional Time-Fractional Heat Equations

Edson Pindza
  • Corresponding author
  • Edson Pindza, Department of Mathematics and Applied Mathematics, University of Pretoria, Pretoria 002, Republic of South Africa,
  • Email:
/ Jules Clement Mba
  • Jules Clement Mba, Department of Mathematics and Applied Mathematics, University of Johannesburg, P. O. Box 524, Auckland Park 2006, South Africa
  • Email:
/ Eben Maré
  • Eben Maré, Department of Mathematics and Applied Mathematics, University of Pretoria, Pretoria 002, Republic of South Africa
  • Email:
/ Désirée Moubandjo
  • Désirée Moubandjo, Department of Mathematics and Applied Mathematics, University of Pretoria, Pretoria 002, Republic of South Africa,
  • Email:
Published Online: 2016-12-17 | DOI: https://doi.org/10.1515/ijnsns-2016-0089

Abstract:

Evolution equations containing fractional derivatives can provide suitable mathematical models for describing important physical phenomena. In this paper, we propose an accurate method for numerical solutions of multi-dimensional time-fractional heat equations. The proposed method is based on a fractional exponential integrator scheme in time and the Lagrange regularized kernel method in space. Numerical experiments show the effectiveness of the proposed approach.

Keywords: local spectral methods; Lagrange regularized kernel; time-fractional diffusion equations; exponential integrators

MSC 2010: 337K10; 44A15; 45K05; 65M12; 65M70

References

  • [1] A. H. Bhrawy and M. A. Zaky, Numerical simulation for two-dimensional variable-order fractional nonlinear cable equation, Nonlinear Dyn. 80 (1-2) (2015), 101–116.

  • [2] A. H. Bhrawy and M. A. Zaky, Numerical algorithm for the variable-order Caputo fractional functional differential equation, Nonlinear Dyn. 85 (3) (2016), 1815–1823.

  • [3] M. Zayernouri and G. E. Karniadakis, Fractional spectral collocation methods for linear and nonlinear variable order FPDEs, J. Comput. Phys. 293 (2015), 312–338.

  • [4] M. A. Zaky, S. S. Ezz-Eldien, E. H. Doha, J. A. Tenreiro Machado and A. H. Bhrawy, An efficient operational matrix technique for multidimensional variable-order time fractional diffusion equations, J. Comput. Nonlinear Dyn. 11 (6) (2016), 061002 8 pages.

  • [5] S. G. Samko, A. A. Kilbas andO. I.Marichev, Fractional integrals and derivatives: theory and applications, Gordon and Breach, Amsterdam, 1993.

  • [6] F. X. Chang, J. C. Wu and S. H. Dai, The fractional dispersion in pore medium and Lévy distribution, J. Nanjing Univ. Inform. Sci. Technol. Nat. Sci. Ed. 40 (3) (2004), 287–291.

  • [7] P. D. Ariel, On a second parameter in the solution of the flow near a rotating disk by homotopy analysis method, Commun. Numer. Anal. 2012 (2012), 1–13.

  • [8] H. Panahipour, Application of extended Tanh method to generalized Burgers-type equations, Commun. Numer. Anal. 2012 (2012), 1–14.

  • [9] Y. Keskin and G. Oturanc, Reduced differential transform method: a new approach to factional partial differential equations, Nonlinear Sci. Lett. A 1 (2010), 207–217.

  • [10] F. Liu, V. Anh, I. Turner and P. Zhuang, Time fractional advection dispersion equation, J. Comput. Appl. Math. 13 (2003), 233–245.

  • [11] Y. Lin and C. Xu, Finite difference/spectral approximations for the time-fractional diffusion equation, J. Comput. Phys. 225 (2007), 1533–1552.

  • [12] H. Zhanga, F. Liu, M. S. Phanikumarc andM. M. Meerschaert, Anovel numerical method for the time variable fractional order mobile-immobile advection-dispersion model, Comput. Math. Appl. 66 (2013), 693–701.

  • [13] X.-J. Yang, H. M. Srivastava and J. A. T. Machado, A new fractional derivative without singular kernel, application to the modelling of the steady heat flow, Therm. Sci. 20 (2) (2016), 753–756. [Web of Science]

  • [14] X.-J. Yang, J. A. Tenreiro Machado and H. M. Srivastava, A new numerical technique for solving the local fractional diffusion equation: Two-dimensional extended differential transform approach, Appl. Math. Comput. 274 (2016), 143–151.

  • [15] X.-J. Yang, J. A. Tenreiro Machado and J. Hristov, Nonlinear dynamics for local fractional Burgers’ equation arising in fractal flow, Nonlinear Dyn. 84 (2016), 3–7.

  • [16] A. H. Bhrawy, A Jacobi spectral collocation method for solving multi-dimensional nonlinear fractional sub-diffusion equations, Numer. Algorithms 73 (2016), 91–113.

  • [17] A. H. Bhrawy, A new spectral algorithm for a time-space fractional partial differential equations with subdiffusion and superdiffusion, AH Bhrawy, Proc. Romanian Acad. A (17) (2016), 39–46.

  • [18] A. H. Bhrawy and M. A. Zaky, A fractional-order Jacobi tau method for a class of time-fractional PDEs with variable coefficients, Math. Methods Appl. Sci. 39 (2016), 1765–1779.

  • [19] A. H. Bhrawy, E. H. Doha S. S. Ezz-Eldien and M. A. Abdelkawy, A numerical technique based on the shifted Legendre polynomials for solving the time-fractional coupled KdV equation, Calcolo 53 (2016), 1–17.

  • [20] A. H. Bhrawy and M.A. Zaky, A method based on the Jacobi tau approximation for solving multi-term time-space fractional partial differential equations, J. Comput. Phys. 281 (2015), 876–895.

  • [21] E. Pindza, K. M. Owolabi, Fourier spectral method for higher order space fractional reaction diffusion equations, Commun. Nonlinear Sci. Numer. Simul. 40 (2016), 112–128.

  • [22] D. K. Hoffman, N. Nayar, O. A. Sharafeddin and D. J. Kouri, Analytic banded approximation for the discretized free propagator, J. Phys. Chem. 95 (21) (1991), 8299–8305.

  • [23] D. K. Hoffman and D. J. Kouri, Distributed approximating function theory: A general, fully quantal approach to wave propagation, J. Phys. Chem. 96 (3) (1992), 1179–1184.

  • [24] G. W. Wei, D. S. Zhang, D. J. Kouri and D. K. Hoffman, Distributed approximating functional approach to the Fokker-Planck equation: Time propagation, J. Phys. Chem. 107 (8) (1997), 3239–3246.

  • [25] D. S. Zhang, G. W. Wei, D. J. Kouri and D. K. Hoffman, Distributed approximating functional approach to the Fokker-Planck equation: Eigenfunction expansion, J. Chem. Phys. 106 (12) (1997), 5216–5224.

  • [26] E. Pindza and E. Maré, Discrete Singular Convolution Method for Numerical Solutions of Fifth Order Korteweg-De Vries Equations, J. Appl. Math. Phys. 1 (2013), 5–15.

  • [27] R. Garrappa and M. Popolizio, Generalized exponential time differencing methods for fractional order problems, Comput. Math. Appl. 62 (2011), 876–890.

  • [28] M. A. Botchev, A short guide to exponential Krylov subspace time integration for Maxwell’s equations, Memorandum 1992, Department of Applied Mathematics, University of Twente, Enschede, ISSN 1874–4850.

  • [29] G. W. Wei, Discrete singular convolution for the Fokker-Planck equation, J. Chem. Phys. 110 (1999), 8930–8942.

  • [30] J. KorevaarMathematical methods1Academic Press, New York1968.

  • [31] G. G. Walter and J. Blum, Probability density estimation using delta sequences, Ann. Stat. 7 (1977), 328–340.

  • [32] B. Fornberg, A practical guide to pseudospectral methods, Cambridge University Press, UK, 1996.

  • [33] G. W. Wei, Y. B. Zhao and Y. Xiang, Discrete singular convolution and its application to the analysis of plates with internal supports. I. Theory and algorithm, Int. J. Numer. Methods Eng. 55 (2002), 913–946.

  • [34] L. W. Qian, On the regularized Whittaker-Kotel’nikov-Shannon sampling formula, Proc. Am. Math. Soc. 131 (2003), 1169–1176.

  • [35] L. W. Qian and D. B. Creamer, Localization of the generalized sampling series and its numerical application, SIAM J. Numer. Anal. 43(6) (2006), 2500–2516.

  • [36] A. J. Laub, Matrix analysis for scientists and engineers. SIAM, Philadelphia, 2005.

  • [37] Y. Z, Povstenko, Fractional radial heat conduction in an infinite medium with a cylindrical cavity and associated thermal stresses, Mech. Res. Commun. 37 (4) (2010), 436–440.

  • [38] M. Caputo, Linear models of dissipation whose Q is almost frequency independent II, Geophys. J. Roy. Astronom. Soc. 13 (1967), 529–539.

  • [39] I. Podlubny, Fractional differential equations, in: Mathematics in Science and Engineering, vol. 198, Academic Press Inc., San Diego, CA, 1999.

  • [40] A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and applications of fractional differential equations, in: North-Holland mathematics studies, vol. 204, Elsevier Science B.V., Amsterdam, 2006.

  • [41] Y. SAAD, Analysis of some Krylov subspace approximations to the matrix exponential operator, SIAM J. Numer. Anal. 29 (1992), 209–228.

  • [42] W. Arnoldi, The principle of minimized iteration in the solution of the matrix eigenvalue problem, Quart. Appl. Math. 9 (1951) 17–29.

About the article

Received: 2016-06-14

Accepted: 2016-10-31

Published Online: 2016-12-17

Published in Print: 2017-02-01



Citation Information: International Journal of Nonlinear Sciences and Numerical Simulation, ISSN (Online) 2191-0294, ISSN (Print) 1565-1339, DOI: https://doi.org/10.1515/ijnsns-2016-0089. Export Citation

Comments (0)

Please log in or register to comment.
Log in